Discussions that mention allegra

High & Low Blood Pressure board


I've been reading alot of info on the internet about a cough that is associated with taking Lisinopril. I was wondering if anyone here has had the cough that I have read about.
I have had a cough now for about the last four months which now that I think of it, is just about the time I started taking Lisinopril for borderline high bp. I have gone to the doctor and she thinks it is from post nasel drip and last week she started me on Allegra 60mg. twice a day. There is not any difference in the cough since starting the med. about 10 days ago. The doctor does not think the cough is due to the Lisinopril.
Last month I decided to stop taking the Lisinipril for two weeks while away on an extended vacation. The cough did ease up some but never completely went away. After returing home I started taking the Lisinopril again. After telling my doctor of this, she said that that would have been enough time for it to clear my body and the cough symptom would have gone away. I have my doubts and still think that is what my cough is from.
If any one could tell me if they have had this side effect I would really appreciate it. My bp is within the guidelines now but this cough is driving me crazy. It is annoying to me and the people around me.
Quote from PaCS:
I've been reading alot of info on the internet about a cough that is associated with taking Lisinopril. I was wondering if anyone here has had the cough that I have read about.
I have had a cough now for about the last four months which now that I think of it, is just about the time I started taking Lisinopril for borderline high bp. I have gone to the doctor and she thinks it is from post nasel drip and last week she started me on Allegra 60mg. twice a day. There is not any difference in the cough since starting the med. about 10 days ago. The doctor does not think the cough is due to the Lisinopril.
Last month I decided to stop taking the Lisinipril for two weeks while away on an extended vacation. The cough did ease up some but never completely went away. After returing home I started taking the Lisinopril again. After telling my doctor of this, she said that that would have been enough time for it to clear my body and the cough symptom would have gone away. I have my doubts and still think that is what my cough is from.
If any one could tell me if they have had this side effect I would really appreciate it. My bp is within the guidelines now but this cough is driving me crazy. It is annoying to me and the people around me.


I believe Lisinopril is in the Ace family, and if so, it probably your problem. When I first went on BP meds. I was put on Altace, which is an ace, and I coughed my brains out for months, so they switched me to an ARB, Avapro, and the cough is gone. It took me about a good 2 months to get rid of the Altace cough, so I would ask your dr. about switching U to something else. Alot of BP meds. do have cough as a side effect, but the Ace ones seem to be the worst. Good luck.... :)